MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during preparation, the heartmate touch lost connection with the system controller while priming the pump.It could not be recalled if the message said "connection lost to controller or connection lost to adapter".The screen showed "end session" and there was no longer any information from the system controller to the heartmate touch screen.The staff hit "end session" and the screen showed a connection to the heartmate touch was present on the screen.They hit "continue" on the heartmate touch screen to reestablish connection and the screen showed the monitor view and the pump was running in prime.The countdown for the prime was no longer visible.The prime was completed by stopping the pump with the "stop pump" button.There was no interruption to the priming of the pump and there were no other issues noted during the rest of the case.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a loss of connection between the system controller (serial number: (b)(6) and the heartmate touch app was confirmed.The submitted photograph showed the heartmate touch app displaying the ¿disconnected system controller¿ message due to a loss of connection to system controller hsc-134820.The submitted framework file contained data from the reported event date of 14may2024.The heartmate touch app was connected to the wireless adapter at 8:42:43.The heartmate touch app was connected to system controller (b)(6) at 8:51:08.The next event in the framework file captured the heartmate touch app being connected to (b)(6) again at 8:53:04.The framework file does not capture disconnections between the system controller and heartmate touch app; however, the sequence of two consecutive connections to (b)(6) confirms that a loss of connection occurred between these two connection events.No other losses of connection or notable events were captured on 14may2024.No product was returned for analysis.It was reported that the connection was re-established by starting a new session on the heartmate touch app.Additionally, it was reported that the pump continued to prime (as intended), but the priming countdown timer was no longer displayed when the controller connection was re-established; this was confirmed via a submitted photograph.This is due to the new session being started as a result of the loss of connection.The provided information stated that priming was manually stopped via the ¿stop pump¿ button on the heartmate touch app.No other issues were reported.The root cause of the reported event could not be conclusively determined through this analysis.Unsuccessful pairing attempt associated with an smp_pairing_failed_unspecified errors on 05apr2024 and 27mar2024; the specific cause of this error could not be determined from the framework file.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) (doc #100167126, rev.B) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (doc #100167125, rev.B) under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.These documents instruct the user to enter the heartmate touch wireless adapter code in the bluetooth pairing request box and press "pair" when the bluetooth connections window appears.These documents also explain that the "if the heartmate touch wireless adapter is not paired within 30 seconds, the connection process (pair) will be canceled".Additionally, it is noted that the passcode is required for first time pairing between the adapter and tablet only.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 instructions for use (ifu) (doc #100167126, rev.B) chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide (doc #100167125, rev.B) under ¿troubleshooting¿ cover all alarms (visual and audible), including the disconnected system controller - heartmate touch app message, and the actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use (ifu) (doc #100167126, rev.B) chapter 5 "surgical procedures" explains how to perform pump priming using the heartmate touch app, and states that priming lasts for five minutes.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19450643
Report Number2916596-2024-03005
Device Sequence Number12888623
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)210521
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number7964077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite